Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 11, 2007, 7:52 PM EDT for Grant County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 7:52 PM EDT (23:52 UTC)
- Expired
- Apr 11, 2007, 8:29 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Grant County, IN
The radar
The Northern Indiana radar (KIWX), 98 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 5:28 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 112353 SVRIWX INC053-120045- /O.NEW.KIWX.SV.W.0006.070411T2352Z-070412T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 752 PM EDT WED APR 11 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN CENTRAL INDIANA * UNTIL 845 PM EDT * AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORMAL TO 10 MILES SOUTH OF POINT ISABEL...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF FAIRMOUNT TO 13 MILES SOUTHWEST OF FAIRMOUNT...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... ROSEBURG...RADLEY AND HACKLEMAN... MICHAELSVILLE... MARION... HOME CORNER AND FAIRMOUNT... JONESBORO... HANFIELD...GAS CITY AND FOWLERTON... THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4047 8583 4039 8584 4039 8544 4067 8545 $$
2 follow-up statements
000 WWUS53 KIWX 120020 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 820 PM EDT WED APR 11 2007 INC053-120045- /O.CON.KIWX.SV.W.0006.000000T0000Z-070412T0045Z/ GRANT IN- 820 PM EDT WED APR 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR EASTERN GRANT COUNTY... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAKE WOOD TO UPLAND...OR ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF GAS CITY TO UPLAND...AND MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LANDESS...ARCANA AND VAN BUREN. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4059 8561 4040 8558 4039 8544 4067 8545 $$
000 WWUS53 KIWX 120029 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 829 PM EDT WED APR 11 2007 INC053-120039- /O.CAN.KIWX.SV.W.0006.000000T0000Z-070412T0045Z/ GRANT IN- 829 PM EDT WED APR 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRANT COUNTY IS CANCELLED... AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4059 8561 4040 8558 4039 8544 4067 8545 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:41 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 11, 3:41 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EDT WED APR 11 2007 .SHORT TERM... TONIGHT AND THURSDAY... LATEST KIWX RADAR INDICATING BACK EDGE OF PRECIP NOW WORKING UP INTO CWA ATTM AS WATER VAPOR SAT IMAGE SHOWING DRY SLOT MOVING UP INTO THE REGION. KILX RADAR SHOWING CONVECTION FIRING IN VICINITY OF SFC LOW/TRIPLE POINT. THIS CONVECTION EXPECTED TO WORK ITS WAY ACROSS THE CWA THIS EVENING AS SFC LOW MOVES UP TOWARD SOUTHERN LAKE MICHIGAN. MODEL SOUNDINGS INDICATE BEST INSTABILITY TO SUPPORT THUNDER WILL BE IN SOUTHERN AND EASTERN CWA BUT BASED ON CURRENT RADAR TRENDS WILL INCLUDE MENTION OF THUNDER ACROSS ENTIRE CWA. SFC LOW GRADUALLY MOVES UP INTO MICHIGAN BY THUR MORNING...COLD AIR WILL WRAP AROUND BACK SIDE AND WORK ITS WAY UP FROM SW CWA. MODELS HAVE 850MB TEMPS DROPPING TO -5C IN SW CWA BY 06Z BUT STILL HAVE A 2KFT SFC BASED WARM LAYER TO OVERCOME SO KEPT TREND OF CURRENT GRIDS OF RAIN MIXING WITH SNOW AFTER 06Z THEN ALL SNOW ENTIRE CWA BY 12Z THUR BEFORE WARMING UP IN SOUTHERN HALF TO AGAIN SUPPORT MIX OF RA/SN. TEMPS WILL BE A LITTLE TRICKY THIS EVENING AS WAA STILL IN PROGRESS OVER THE REGION...EXPECT SE CWA TO MAX OUT AOA 50F BY AROUND 03Z. UNSEASONABLY COLD AIR AGAIN BEHIND THIS SYSTEM COMBINED WITH OVERCAST SKIES SHOULD KEEP TEMPS IN CHECK THURSDAY WITH HIGHS STRUGGLING TO GET ABOVE 40F. && .LONG TERM... THURSDAY NIGHT DRY AS SURFACE LOW OVER EASTERN GREAT LAKES PULLS EVEN FURTHER AWAY. FRIDAY DRY AS HIGH PRESSURE RIDGE MOVES IN. THERE STILL EXISTS SOME UNCERTAINTY WITH THE SYSTEM FOR FRIDAY NIGHT INTO SATURDAY NIGHT. MODELS HAVE CHANGED A LOT SINCE YESTERDAY. YESTERDAY THE GFS MOVED THE LOW EASTWARD THROUGH MISSOURI AS IT MOVED RAIN NORTHWARD INTO THE CWA. NOW IT HAS THE LOW MOVING FROM OKLAHOMA TO CENTRAL TENNESSEE FRIDAY NIGHT. A CHANGE FROM YESTERDAY...BUT OVER THE LAST FOUR TO FIVE RUNS...THE GFS HAS BEEN MOVING THE SYSTEM SOUTHWARD...AND SLOWING DOWN THE RAIN INTO THE CWA. PAST TWO RUNS OF GFS HAVE SHOWN CWA DRY FOR FRIDAY NIGHT. CHANGES IN MODELS FOR SATURDAY ALSO. SO WILL NOT MAKE MANY ALTERATIONS TO FRIDAY NIGHT AND SATURDAY. TWO RUNS AGO THE GFS DID NOT HAVE QPF IN THE CWA FOR SATURDAY AND THE LATEST RUN DOES...BUT JUST FOR THE MORNING. WE HAD A SMALL CHANCE FOR RAIN OR SNOW IN THE CWA FOR SATURDAY NIGHT FOR THE SYSTEM LEAVING THE AREA ON ITS OLD TRACK...BUT NOW GFS IS DRY FOR SATURDAY NIGHT AS IT HAS THE LOW MOVING UP THE EAST COAST...WILL WAIT TO SEE IF THIS STAYS TRUE. SUNDAY/MONDAY DRY WITH HIGH PRESSURE RIDGE MOVING IN...WHICH STAYS INTO TUESDAY. WEDNESDAY DRY FOR NOW WITH MODELS CHANGING AROUND FOR THEN ALSO. TEMPERATURES WILL REMAIN ON THE COOL SIDE THIS WEEK...UNTIL THAT SYSTEM MOVES BY US...THEN EXPECTING TEMPS TO WARM UP SOME FOR NEXT WEEK. RIGHT NOW LOWER 60S FOR THE MIDDLE OF NEXT WEEK...BUT WE WILL SEE. && .AVIATION... LATEST KIWX RADAR LOOP SHOWING LARGE AREA OF -RA EXTENDING OVER BOTH TAF SITES WITH PREVAILING IFR CONDITIONS TO BEGIN TAF PERIOD. GUSTY EASTERLY WINDS WILL CONTINUE REMAINDER OF THE AFTERNOON. SFC LOW MOVING UP INTO NW INDIANA THIS EVENING AND BRING WIND SHIFT TO SW. AS LOW PULLS NORTH INTO MICHIGAN GUST TO 25KT CAN AGAIN BE EXPECTED AT BOTH SBN AND FWA TOMORROW. MAY HAVE SUFFICIENT FORCING AND INSTABILITY WITH COLD FRONT TONIGHT FOR TSRA AT FWA SO HAVE ADDED A 2HR TEMPO GROUP TO ACCOUNT FOR THIS. OTHERWISE MAINLY IFR CONDITIONS WILL PREVAIL THROUGHOUT THE TAF PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046. && SHORT TERM...LOGSDON LONG TERM....LOTHAMER AVIATION...LOGSDON
Hazardous weather outlook, Apr 11, 6:20 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 AM EDT WED APR 11 2007 INZ013-015-020-022>027-032>034-OHZ024-025-120915- PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT... DELPHOS...LIMA 620 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-120915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 620 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING FOR STRONG GUSTY EAST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS SMALL CRAFT CONDITIONS ARE LIKELY ON THURSDAY INTO THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 120915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA 620 AM EDT WED APR 11 2007 /520 AM CDT WED APR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A PERIOD OF WET HEAVY SNOW IS EXPECTED THIS MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX JC
In the hours before
Local storm report, Apr 11, 1:56 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT WED APR 11 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0152 PM SNOW BERRIEN SPRINGS 41.95N 86.34W
04/11/2007 M2.5 INCH BERRIEN MI SNOW SPOTTER
SNOW FOR THE DAY
&&
NWSLocal storm report, Apr 11, 3:46 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT WED APR 11 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM SNOW 2 SW LA PORTE 41.59N 86.74W
04/11/2007 M2.9 INCH LA PORTE IN SNOW SPOTTER
TOTAL SNOWFALL
&&
NWSLocal storm report, Apr 11, 5:22 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT WED APR 11 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0507 PM SNOW NILES 41.83N 86.25W
04/11/2007 M4.2 INCH BERRIEN MI TRAINED SPOTTER
NEW SNOWFALL OVER LAST 16 HOURS
&&
NWSNearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.